Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Wald's equation and asymptotic bias
of randomly stopped $U$-statistics


Authors: Victor H. de la Peña and Tze Leung Lai
Journal: Proc. Amer. Math. Soc. 125 (1997), 917-925
MSC (1991): Primary 60G40, 62L12; Secondary 62L10
DOI: https://doi.org/10.1090/S0002-9939-97-03574-0
MathSciNet review: 1350937
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we make use of decoupling arguments and martingale inequalities to extend Wald's equation for sample sums to randomly stopped de-normalized $U$-statistics. We also apply this result in conjunction with nonlinear renewal theory to obtain asymptotic expansions for the means of normalized $U$-statistics from sequential samples.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 60G40, 62L12, 62L10

Retrieve articles in all journals with MSC (1991): 60G40, 62L12, 62L10


Additional Information

Victor H. de la Peña
Affiliation: Department of Statistics, Columbia University, 617 Mathematics Bldg., New York, New York 10027
Email: vp@wald.stat.columbia.edu

Tze Leung Lai
Affiliation: Department of Statistics, Stanford University, Sequoia Hall, Stanford, California 94305-4065
Email: karola@playfair.stanford.edu

DOI: https://doi.org/10.1090/S0002-9939-97-03574-0
Keywords: Hoeffding decomposition, decoupling, martingales, Wald's equation, stopping times
Received by editor(s): October 15, 1994
Received by editor(s) in revised form: July 28, 1995
Additional Notes: The first author’s research was supported by the National Science Foundation under DMS-9310682.
The second author’s research was supported by the National Science Foundation under DMS-9403794.
Communicated by: Wei Y. Loh
Article copyright: © Copyright 1997 American Mathematical Society